Thunderstorm Wind, Coke
- When
- April 24, 7:00 PM CST
- Where
- Coke County, 0.69 mi N of Bronte
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.890, -100.300
Strong thunderstorm winds damaged a Stripes Convenience Store sign.
An area of thunderstorms moved across West Central Texas and caused isolated wind damage in Bronte.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
An area of thunderstorms moved across West Central Texas and caused isolated wind damage in Bronte.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Apr 24, 5:23 PM CST, 1 hour 37 minutes earlier.
Area Forecast Discussion National Weather Service San Angelo TX 623 PM CDT Tue Apr 24 2018 .AVIATION... /00Z TAFS/ Scattered showers and thunderstorms will move east across the Big Country this evening. Going with a TEMPO group for TSRA at the KABI terminal from 01-04Z. The storms will move east of our area by 06Z. These storms are initially expected to affect areas mainly north of KSJT/KSOA/KBBD/KJCT for the evening/overnight hours. The cold front will move south through the entire area by 18Z tomorrow, bringing a chance of showers and thunderstorms with it as it moves south. So, will include a mention of SHRA or TS tomorrow morning for southern TAF locations as the front moves through, and MVFR ceilings developing at the terminals. Also, possible IFR ceilings at times tomorrow, but will let later shifts refine ceiling heights. 21 && .PREV DISCUSSION... /issued 243 PM CDT Tue Apr 24 2018/ LONG TERM... (Tonight and Wednesday) Currently, temperatures have warmed into the mid 80s to lower 90s across the region under mainly sunny skies. A cold front was moving south through the Panhandle region towards Lubbock, with an upper level shortwave moving into the western part of the state at the same time. The front, combined with increasing moisture, very warm temperatures, the approaching shortwave, and a pseudo-triple point to the west of our CWA will likely result in showers and thunderstorms developing to the west of our area this afternoon. Visible satellite imagery/radar data at 215PM does indicate storms trying to get going. These storms are expected to develop, then move east into our Big Country area during the evening hours. Most of the storms are expected to remain below severe levels, but, there is a Marginal Risk for severe thunderstorms for the Big Country with these thunderstorms, mainly for gusty winds to near 60 mph, and hail up to the size of quarters, so some of these storms will be strong. As the cold front spreads south overnight, and through the rest of the area tomorrow, additional shower/thunderstorm chances will also spread south across the area. We will continue to have the chance for isolated thunderstorms mixing in with these showers tomorrow, but we're not expecting any strong/severe storms tomorrow. The other notable difference for tomorrow will be much cooler temperatures behind the front as it moves through. The colder air will be in the Concho Valley by 10 AM, and moving through the I-10 corridor by Noon or 1 PM. Temperatures behind the front will be in the low to mid 50s most of the day due to the cold air advection, combined with cloud cover and rain-cooled air. Temperatures will warm into the 60s and 70s along the I-10 corridor and Northwest Hill Country before the front moves through, dropping temperatures down into the upper 50s during the afternoon. 20 LONG TERM... (Wednesday Night through next Tuesday) Rain chances will shut off from north to south across our area Wednesday night, as drier air moves in. Expect clearing skies from the north during the night as well. Temperatures will be chilly Wednesday night, with overnight lows expected to be in the 40-45 degree range. Cannot rule out the possibility of upper 30s lows in a few low-lying areas. Patchy fog will also be a possibility with low dewpoint depressions, recent rainfall and light winds overnight, but confidence is too limited to include in the forecast at this time. Thursday looks to be a pleasant weather day across our area with mostly sunny skies and winds remaining light. Highs on Thursday are expected to be mostly in the upper 70s, with lower 80s in some of our central and southern counties. Another cold front is progged to move south across our area Thursday night, but the models have trended dry with this frontal passage. With rather limited low-level moisture return indicated, have removed rain chances for all except our far southern counties. Another pleasant day for Friday expected with mostly sunny skies and highs in the lower to mid 70s, with a surface ridge of high pressure shifting southeast across the southern Plains. The pattern looks quiet for our area for the weekend, with surface ridge shifting east of our area and southeast to south winds developing. Breezy conditions for Sunday are indicated with lee surface trough development to our west and increased pressure gradient. Our area may have increasing chances for showers and thunderstorms early next week, but model uncertainties remain. The 12Z GFS has an upper trough deepening over the western CONUS on Monday, gradually progressing east across the Rockies by Tuesday night. With this setup, the GFS also has a dryline approaching our western counties on Tuesday afternoon. The 12Z ECMWF is considerably slower to deepen the western U.S. system and has a closed low along the southern California coast on Tuesday. Given these model differences, keeping PoPs low for Monday and Tuesday. 19 && .PRELIMINARY POINT TEMPS/POPS... Abilene 53 56 43 78 / 60 50 10 5 San Angelo 60 63 42 81 / 10 50 10 5 Junction 58 74 44 81 / 5 60 20 5 Brownwood 57 62 41 78 / 30 60 20 5 Sweetwater 48 54 46 77 / 60 50 10 5 Ozona 63 65 41 79 / 10 60 20 5 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous Weather Outlook National Weather Service San Angelo TX 246 PM CDT Tue Apr 24 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-252000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 246 PM CDT Tue Apr 24 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected to move east into the area this evening, affecting areas mainly north of a Sterling City to Brownwood line. A few of these storms may approach severe levels, Large hail, damaging winds, and dangerous lightning will be the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Special Weather Statement National Weather Service San Angelo TX 604 PM CDT TUE APR 24 2018 TXZ049-242330- Fisher TX- 604 PM CDT TUE APR 24 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FISHER COUNTY UNTIL 630 PM CDT... At 603 PM CDT, Doppler radar was tracking a strong thunderstorm near Roby, or 19 miles southwest of Hamlin, moving east at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Sylvester around 625 PM CDT. Mccaulley around 630 PM CDT. Other locations impacted by this storm include Hitson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3266 10049 3282 10053 3295 10015 3267 10015 TIME...MOT...LOC 2303Z 255DEG 23KT 3277 10043 JW
Special Weather Statement
National Weather Service San Angelo TX
633 PM CDT TUE APR 24 2018
TXZ054-065-250000-
Nolan TX-Coke TX-
633 PM CDT TUE APR 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COKE AND SOUTHERN
NOLAN COUNTIES UNTIL 700 PM CDT...
At 632 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Sanco, or 11 miles west of Blackwell, moving southeast
at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Sanco around 640 PM CDT.
Blackwell and Fort Chadbourne around 700 PM CDT.
Other locations impacted by this storm include Oak Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3217 10016 3208 10020 3208 10024 3201 10023
3188 10029 3209 10067 3210 10067 3226 10059
TIME...MOT...LOC 2332Z 294DEG 18KT 3212 10051Special Weather Statement National Weather Service San Angelo TX 701 PM CDT TUE APR 24 2018 TXZ049-113-250030- Fisher TX-Jones TX- 701 PM CDT TUE APR 24 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JONES AND EAST CENTRAL FISHER COUNTIES UNTIL 730 PM CDT... At 700 PM CDT, Doppler radar was tracking a strong thunderstorm near Neinda, or 9 miles south of Hamlin, moving east at 20 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Neinda around 705 PM CDT. Anson around 730 PM CDT. Other locations impacted by this storm include Hodges, The Intersection Of Us-180 And Ranch Road 126 and Truby. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3267 10022 3285 10024 3290 9982 3257 9984 TIME...MOT...LOC 0000Z 274DEG 19KT 3275 10013
Special Weather Statement National Weather Service San Angelo TX 732 PM CDT TUE APR 24 2018 TXZ113-114-127-128-250100- Shackelford TX-Callahan TX-Jones TX-Taylor TX- 732 PM CDT TUE APR 24 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALLAHAN... SOUTHEASTERN JONES AND SOUTHWESTERN SHACKELFORD COUNTIES UNTIL 800 PM CDT... At 731 PM CDT, Doppler radar was tracking a strong thunderstorm near Hawley, or 9 miles southeast of Anson, moving east at 45 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Abilene and Nugent around 740 PM CDT. Other locations impacted by this storm include Funston, Impact, Hodges, Mccarty Lake, Lake Fort Phantom Hill, Us- 283 Near The Callahan- Shackelford County Line and The Intersection Of Us- 180 And Farm Road 600. This includes Interstate 20 between Mile Markers 286 and 287, and between Mile Markers 306 and 308. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3254 9992 3278 9989 3278 9934 3239 9937 TIME...MOT...LOC 0031Z 275DEG 38KT 3265 9978
Special Weather Statement
National Weather Service San Angelo TX
739 PM CDT TUE APR 24 2018
TXZ065-066-250115-
Runnels TX-Coke TX-
739 PM CDT TUE APR 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COKE AND WEST
CENTRAL RUNNELS COUNTIES UNTIL 815 PM CDT...
At 739 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bronte, or 7 miles east of Robert Lee, moving southeast at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Bronte around 750 PM CDT.
Maverick and Tennyson around 810 PM CDT.
Norton around 815 PM CDT.
LAT...LON 3189 10047 3200 10035 3187 10006 3169 10025
3169 10029
TIME...MOT...LOC 0039Z 308DEG 15KT 3188 10035
JWSpecial Weather Statement
National Weather Service San Angelo TX
744 PM CDT TUE APR 24 2018
TXZ113-127-128-250115-
Callahan TX-Jones TX-Taylor TX-
744 PM CDT TUE APR 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CALLAHAN AND TAYLOR
COUNTIES UNTIL 815 PM CDT...
At 744 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dyess Afb, or near Abilene, moving east at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Potosi and Hamby around 800 PM CDT.
Eula around 805 PM CDT.
Clyde around 810 PM CDT.
Baird around 815 PM CDT.
Other locations impacted by this storm include Impact, Lake Abilene,
Camp Tonkawa, Kirby Lake and Ovalo.
This includes Interstate 20 between Mile Markers 273 and 310.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3208 9930 3209 10013 3254 9990 3252 9961
3252 9947 3251 9934
TIME...MOT...LOC 0044Z 275DEG 37KT 3242 9982The San Angelo radar (KSJT), 60 km away, was scanning. The volume nearest the first event began at 01:01 UTC.
1 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm winds damaged a Stripes Convenience Store sign.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, April 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 752648.